Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 62, NWS Midland/Odessa, TX

May 8, 201119 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at May 8, 2011, 4:15 AM CDT for 19 counties in Texas. It took effect at May 8, 2011, 1:54 PM CDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2011, 4:15 AM CDT (09:15 UTC)
In effect from
May 8, 2011, 1:54 PM CDT
Expired
May 10, 2011, 1:00 AM CDT
In force
35 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.3 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6216 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

989 
WWUS84 KMAF 080915
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
415 AM CDT SUN MAY 8 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 9 PM CDT /8 PM MDT/ TODAY FOR 20 FOOT WINDS OF 20 MPH OR
MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...AND VERY HIGH
TO EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST
TEXAS EXCEPT THE PRESIDIO VALLEY...BIG BEND REGION...AND TERRELL
COUNTY...

...RED FLAG WARNING ISSUED MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS EXCEPT THE PRESIDIO
VALLEY...BIG BEND REGION...AND TERRELL COUNTY FOR 20 FOOT WINDS
OF 20 MPH OR MORE... RELATIVE HUMIDITIES OF 15 PERCENT OR
LESS...AND VERY HIGH TO EXTREME FIRE DANGER...

..FIRE WEATHER WATCH ISSUED TUESDAY AFTERNOON AND EVENING FOR
ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS EXCEPT THE PRESIDIO
VALLEY...BIG BEND REGION...AND TERRELL COUNTY FOR 20 FOOT WINDS
OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR
LESS...AND VERY HIGH TO EXTREME FIRE DANGER...

.WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE THE NEXT
SEVERAL DAYS AS STRONGER MID LEVEL WINDS FROM AN APPROACHING UPPER
LEVEL STORM SYSTEM SPREAD EASTWARD INTO WEST TEXAS AND SOUTHEAST
NEW MEXICO. THESE STRONGER WINDS...COMBINED WITH VERY LOW
RELATIVE HUMIDITIES AND VERY HIGH TO EXTREME FIRE DANGER...WILL
RESULT IN CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS
EACH AFTERNOON TODAY THROUGH TUESDAY.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258-
082115-
/O.UPG.KMAF.FW.A.0051.110509T1700Z-110510T0200Z/
/O.NEW.KMAF.FW.W.0062.110509T1700Z-110510T0200Z/
/O.NEW.KMAF.FW.A.0052.110510T1600Z-110511T0300Z/
/O.CON.KMAF.FW.W.0061.110508T1700Z-110509T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS-
415 AM CDT SUN MAY 8 2011 /315 AM MDT SUN MAY 8 2011/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING AND MONDAY AFTERNOON 
AND EVENING FOR WINDY CONDITIONS AND VERY LOW HUMIDITY FOR ALL OF 
SOUTHEAST NEW MEXICO AND WEST TEXAS EXCEPT THE PRESIDIO VALLEY...
BIG BEND REGION...AND TERRELL COUNTY...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
EARLY TUESDAY EVENING FOR WINDY CONDITIONS AND VERY LOW HUMIDITY
FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS EXCEPT THE
PRESIDIO VALLEY... BIG BEND REGION...AND TERRELL COUNTY...

* AFFECTED AREA: IN TEXAS...GAINES...DAWSON...BORDEN...SCURRY... 
  ANDREWS...MARTIN...HOWARD...MITCHELL...VAN HORN AND HIGHWAY 54 
  CORRIDOR...REEVES COUNTY AND UPPER TRANS PECOS...LOVING... 
  WINKLER...ECTOR...MIDLAND...GLASSCOCK...WARD...CRANE... 
  UPTON... REAGAN...DAVIS/APACHE MOUNTAINS AREA...PECOS...MARFA 
  PLATEAU. 

* TIMING: RED FLAG WARNING NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM
  MDT/ TODAY AND MONDAY. FIRE WEATHER WATCH TUESDAY AFTERNOON
  THROUGH TUESDAY EVENING.

* WIND: TODAY...IN THE MOUNTAINS...SOUTHWEST 20 TO 40 MPH. IN THE
  LOWLANDS...SOUTHWEST 15 TO 30. MONDAY AND TUESDAY...IN THE
  MOUNTAINS...SOUTHWEST 25 TO 45 MPH. GUSTS TO 60 MPH. IN THE
  LOWLANDS...SOUTHWEST 20 TO 35 MPH. GUSTS TO 50 MPH.

* HUMIDITY: 3 TO 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY
DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE
OPPORTUNITY TO SPREAD AND GROW RAPIDLY. MEMBERS OF THE LOCAL FIRE
WEATHER COMMUNITY SHOULD BE PREPARED FOR ENHANCED FIRE WEATHER
CONDITIONS THIS AFTERNOON AND MONDAY AND TUESDAY AFTERNOON. EXTRA
PRECAUTIONS SHOULD BE TAKEN BY ALL TO PREVENT ANY ACCIDENTAL FIRE
STARTS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
3 follow-up statements
211 
WWUS84 KMAF 081854
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
154 PM CDT SUN MAY 8 2011

...RED FLAG WARNING REMAINS IN EFFECT THROUGH MONDAY EVENING FOR
ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS EXCEPT THE PRESIDIO
VALLEY...BIG BEND REGION...AND TERRELL COUNTY FOR 20 FOOT WINDS OF
20 MPH OR MORE... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...AND
VERY HIGH TO EXTREME FIRE DANGER...

..FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON AND 
EVENING FOR MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO FOR 20
FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT
OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER...

.WEST TO SOUTHWEST 20 FOOT WINDS WILL BE ON THE INCREASE THROUGH
TUESDAY AS STRONGER MID LEVEL WINDS SPREAD EASTWARD INTO WEST
TEXAS AND SOUTHEAST NEW MEXICO. THESE STRONGER WINDS...COMBINED
WITH VERY LOW RELATIVE HUMIDITIES AND VERY HIGH TO EXTREME FIRE
DANGER...WILL RESULT IN CRITICAL TO EXTREMELY CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON THROUGH TUESDAY.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258-
091100-
/O.CAN.KMAF.FW.W.0061.000000T0000Z-110509T0200Z/
/O.EXT.KMAF.FW.W.0062.110508T1854Z-110510T0600Z/
/O.CON.KMAF.FW.A.0052.110510T1600Z-110511T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS-
154 PM CDT SUN MAY 8 2011 /1254 PM MDT SUN MAY 8 2011/

...RED FLAG WARNING NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF WEST TEXAS
AND SOUTHEAST NEW MEXICO...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR 
MUCH FO WEST TEXAS AND SOUTHEAST NEW MEXICO...

* AFFECTED AREA: IN TEXAS...GAINES...DAWSON...BORDEN...SCURRY... 
  ANDREWS...MARTIN...HOWARD...MITCHELL...VAN HORN AND HIGHWAY 54 
  CORRIDOR...REEVES COUNTY AND UPPER TRANS PECOS...LOVING... 
  WINKLER...ECTOR...MIDLAND...GLASSCOCK...WARD...CRANE... 
  UPTON... REAGAN...DAVIS/APACHE MOUNTAINS AREA...PECOS...MARFA 
  PLATEAU. 

* TIMING: RED FLAG WARNING THROUGH MONDAY EVENING. FIRE WEATHER
  WATCH TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

* WIND: IN THE MOUNTAINS...SOUTHWEST 25 TO 45 MPH. GUSTS TO 60
  MPH. IN THE LOWLANDS...SOUTHWEST 20 TO 30 MPH. GUSTS TO 45
  MPH...WINDS MAY DECREASE TO SOUTHWEST 15 TO 20 MPH AT TIMES
  OVERNIGHT.

* HUMIDITY: 3 TO 10 PERCENT. OVERNIGHT RH RECOVERY 15 TO 20 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY
DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE
OPPORTUNITY TO SPREAD AND GROW RAPIDLY. EXTRA PRECAUTIONS SHOULD
BE TAKEN TO PREVENT ANY ACCIDENTAL FIRE STARTS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
228 
WWUS84 KMAF 091029
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
529 AM CDT MON MAY 9 2011

...A FEW WILDFIRES POSSIBLE TODAY...

...RED FLAG WARNING IN EFFECT THROUGH THIS EVENING FOR ALL
OF SOUTHEAST NEW MEXICO AND WEST TEXAS FOR 20 FOOT WINDS OF
20 MPH OR MORE... RELATIVE HUMIDITIES OF 5 PERCENT OR LESS...
AND VERY HIGH TO EXTREME FIRE DANGER...

..FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON AND EVENING 
AND AGAIN WEDNESDAY AFTERNOON AND EVENING FOR MUCH OF WEST 
TEXAS AND SOUTHEAST NEW MEXICO FOR 20 FOOT WINDS OF 20 MPH 
OR MORE...RELATIVE HUMIDITIES OF 5 TO 15 PERCENT AND VERY
HIGH TO EXTREME FIRE DANGER...

.WEST TO SOUTHWEST 20 FOOT WINDS WILL BE ON THE INCREASE THROUGH
WEDNESDAY AS STRONGER MID LEVEL WINDS SPREAD EASTWARD INTO WEST
TEXAS AND SOUTHEAST NEW MEXICO. THESE STRONGER WINDS...COMBINED
WITH VERY LOW RELATIVE HUMIDITIES AND VERY HIGH TO EXTREME FIRE
DANGER...WILL RESULT IN CRITICAL TO EXTREMELY CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON AND EVENING AND POSSIBLY 
TUESDAY AND WEDNESDAY AFTERNOON AND EVENING.

TXZ079-081-082-092030-
/O.EXA.KMAF.FW.W.0062.000000T0000Z-110510T0600Z/
PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
529 AM CDT MON MAY 9 2011

...RED FLAG WARNING IN EFFECT UNTIL 1 AM CDT TUESDAY FOR GUSTY
WINDS AND VERY LOW HUMIDITY FOR THE PRESIDIO VALLEY...BIG BEND 
REGION...AND TERRELL COUNTY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT TUESDAY. 

* AFFECTED AREA: IN TEXAS...BREWSTER...PRESIDIO...TERRELL. 
  
* TIMING: RED FLAG WARNING THROUGH 1 AM CDT TUESDAY MORNING. 

* WIND: SOUTHWEST 15 TO 30 MPH. 

* HUMIDITY: 5 PERCENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY
DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE
OPPORTUNITY TO SPREAD AND GROW RAPIDLY. EXTRA PRECAUTIONS SHOULD
BE TAKEN TO PREVENT ANY ACCIDENTAL FIRE STARTS.

&&

$$

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258-
092030-
/O.NEW.KMAF.FW.A.0053.110511T1500Z-110512T0300Z/
/O.CON.KMAF.FW.W.0062.000000T0000Z-110510T0600Z/
/O.CON.KMAF.FW.A.0052.110510T1600Z-110511T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS-
529 AM CDT MON MAY 9 2011 /429 AM MDT MON MAY 9 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT
MDT/ TUESDAY FOR WINDY CONDITIONS AND VERY LOW HUMIDITY FOR ALL 
OF SOUTHEAST NEW MEXICO AND WEST TEXAS...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING AND AGAIN WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR WINDY CONDITIONS AND VERY LOW HUMIDITY FOR SOUTHEAST
NEW MEXICO AND MUCH OF WEST TEXAS...

* AFFECTED AREA: IN TEXAS...GAINES...DAWSON...BORDEN...SCURRY... 
  ANDREWS...MARTIN...HOWARD...MITCHELL...VAN HORN AND HIGHWAY 54 
  CORRIDOR...REEVES COUNTY AND UPPER TRANS PECOS...LOVING... 
  WINKLER...ECTOR...MIDLAND...GLASSCOCK...WARD...CRANE... 
  UPTON... REAGAN...DAVIS/APACHE MOUNTAINS AREA...PECOS...MARFA 
  PLATEAU. 

* TIMING: RED FLAG WARNING TODAY THROUGH 1 AM CDT TUESDAY MORNING. 
  FIRE WEATHER WATCH TUESDAY THROUGH TUESDAY EVENING AND WEDNESDAY
  THROUGH WEDNESDAY EVENING.

* WIND: IN THE MOUNTAINS...SOUTHWEST 20 TO 40 MPH. GUSTS TO 65 MPH 
  THIS AFTERNOON GUADALUPE MOUNTAINS. IN THE LOWLANDS...SOUTHWEST
  20 TO 35 MPH. GUSTS TO 50 MPH. 

* HUMIDITY: 3 TO 10 PERCENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY
DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE
OPPORTUNITY TO SPREAD AND GROW RAPIDLY. EXTRA PRECAUTIONS SHOULD
BE TAKEN TO PREVENT ANY ACCIDENTAL FIRE STARTS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
703 
WWUS84 KMAF 092005
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
305 PM CDT MON MAY 9 2011

...RED FLAG WARNING IN EFFECT THROUGH THIS EVENING FOR ALL OF
SOUTHEAST NEW MEXICO AND WEST TEXAS FOR 20 FOOT WINDS OF 20 MPH
OR MORE... RELATIVE HUMIDITIES OF 5 PERCENT OR LESS... AND VERY
HIGH TO EXTREME FIRE DANGER...

..FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON AND EVENING AND
AGAIN WEDNESDAY AFTERNOON AND EVENING FOR MUCH OF WEST TEXAS AND
SOUTHEAST NEW MEXICO FOR 20 FOOT WINDS OF 20 MPH OR MORE...
RELATIVE HUMIDITIES OF 5 TO 15 PERCENT AND VERY HIGH TO EXTREME
FIRE DANGER...

.WEST TO SOUTHWEST 20 FOOT WINDS WILL BE ON THE INCREASE THROUGH
WEDNESDAY AS STRONGER MID LEVEL WINDS SPREAD EASTWARD INTO WEST
TEXAS AND SOUTHEAST NEW MEXICO. THESE STRONGER WINDS...COMBINED
WITH VERY LOW RELATIVE HUMIDITIES AND VERY HIGH TO EXTREME FIRE
DANGER...WILL RESULT IN CRITICAL TO EXTREMELY CRITICAL FIRE
WEATHER CONDITIONS THROUGH WEDNESDAY AFTERNOON AND EVENING.
THE STRONGEST WIND SPEEDS ARE EXPECTED TO IMPACT THE AREA 
WEDNESDAY AFTERNOON.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258-
100815-
/O.UPG.KMAF.FW.A.0052.110510T1600Z-110511T0300Z/
/O.NEW.KMAF.FW.W.0063.110510T1600Z-110511T0300Z/
/O.UPG.KMAF.FW.A.0053.110511T1500Z-110512T0300Z/
/O.NEW.KMAF.FW.W.0064.110511T1500Z-110512T0300Z/
/O.CON.KMAF.FW.W.0062.000000T0000Z-110510T0600Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS-
305 PM CDT MON MAY 9 2011 /205 PM MDT MON MAY 9 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT
MDT/ TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR ALL OF SOUTHEAST
NEW MEXICO AND WEST TEXAS...
...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM
CDT /9 PM MDT/ TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR ALL OF
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...
...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM
CDT /9 PM MDT/ WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR ALL
OF SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO
10 PM CDT /9 PM MDT/ TUESDAY. A RED FLAG WARNING HAS ALSO BEEN
ISSUED FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/
WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA: IN TEXAS...GAINES...DAWSON...BORDEN...SCURRY... 
  ANDREWS...MARTIN...HOWARD...MITCHELL...VAN HORN AND HIGHWAY 54 
  CORRIDOR...REEVES COUNTY AND UPPER TRANS PECOS...LOVING... 
  WINKLER...ECTOR...MIDLAND...GLASSCOCK...WARD...CRANE... 
  UPTON... REAGAN...DAVIS/APACHE MOUNTAINS AREA...PECOS...MARFA 
  PLATEAU. 

* TIMING: A RED FLAG WARNING REMAINS IN EFFECT THROUGH 1 AM CDT
  TUESDAY MORNING. A RED FLAG WARNING IS NOW IN EFFECT FOR TUESDAY
  AND WEDNESDAY...DURING THE AFTERNOON AND EVENING HOURS.

* WIND: FOR THE GUADALUPE MOUNTAINS...WEST SOUTHWEST 20 TO 40 MPH
  WITH GUSTS TO 65 MPH THROUGH THIS EVENING. FOR SOUTHEAST NEW
  MEXICO...REEVES COUNTY...THE VAN HORN AND HIGHWAY 54
  CORRIDOR...AND THE DAVIS MOUNTAINS...SOUTHWEST 20 TO 35 MPH WITH
  GUSTS TO 45 MPH THROUGH THIS EVENING. FOR ALL OTHER LOCATIONS
  THIS EVENING...SOUTHWEST 20 TO 25 MPH WITH GUSTS NEAR 35 MPH.

* HUMIDITY: 3 TO 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY
DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE
OPPORTUNITY TO SPREAD AND GROW RAPIDLY. EXTRA PRECAUTIONS SHOULD
BE TAKEN TO PREVENT ANY ACCIDENTAL FIRE STARTS.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ079-081-082-100600-
/O.CON.KMAF.FW.W.0062.000000T0000Z-110510T0600Z/
PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
305 PM CDT MON MAY 9 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE PRESIDIO RIVER VALLEY...BIG
BEND AREA...AND TERRELL COUNTY...

* AFFECTED AREA: IN TEXAS...BREWSTER...PRESIDIO...TERRELL.

* TIMING: RED FLAG WARNING THROUGH 1 AM CDT TUESDAY MORNING.

* WIND: SOUTHWEST 20 MPH.

* HUMIDITY: 5 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY
DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE
OPPORTUNITY TO SPREAD AND GROW RAPIDLY. EXTRA PRECAUTIONS SHOULD
BE TAKEN TO PREVENT ANY ACCIDENTAL FIRE STARTS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 8, 3:57 AM CDT, 18 minutes earlier.

Area forecast discussion, May 8, 3:57 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
357 AM CDT SUN MAY 8 2011

.DISCUSSION...
A SLOW MOVING UPPER LEVEL LOW WILL BE THE MAIN INFLUENCE ON
WEATHER THE NEXT SEVERAL DAYS. VERY HOT AND DRY CONDITIONS WILL
CONTINUE INTO AT LEAST TUESDAY AS WESTERLY FLOW ON THE SOUTHERN
PERIPHERY OF THE TROUGH INCREASE CHINOOK WINDS IN SOUTHEAST NEW
MEXICO AND WEST TEXAS. HIGHS IN THE UPPER 90S AND 100S WILL
CONTINUE THOUGH THE DRY AIR WILL HAVE ONE BENEFIT...A LARGE
DIURNAL TEMPERATURE TREND WHICH SHOULD MAKE FOR SOME PLEASANT
NIGHTS. THIS IS LITTLE SOLACE THOUGH FOR AN AREA IN SEVERE
DROUGHT.

THE UPPER LOW MOVES INTO NEW MEXICO ON WEDNESDAY AND STRONG UPPER
LEVEL FORCING COULD BRING A SLIGHT CHANCE FOR RAIN TO THE EASTERN
PERMIAN BASIN TUESDAY NIGHT WITH ITS WESTWARD EXTENT WHOLLY
DEPENDENT ON THE LOCATION OF THE RETREATING DRYLINE. HIGHEST RAIN
CHANCES WILL BE WHERE THEY HAVE BEEN LATELY...EAST OF MIDLAND WITH
VIRTUALLY NO CHANCE FOR RAIN OUT WEST DUE TO A LACK OF MOISTURE.
WEDNESDAY WILL BE COOLER DUE TO LOWER HEIGHTS ASSOCIATED WITH THE
PASSING UPPER TROUGH AND THE COLD FRONT MOVES THROUGH THURSDAY TO
CONTINUE THE TREND OF RETURNING TEMPERATURES TO NEAR NORMAL. LEFT
SOME SLIGHT CHANCE POPS MAINLY IN THE LOWER TRANS PECOS THURSDAY
ALONG THE STALLING FRONT. THE END OF THE WEEK WILL SEE WARMER
TEMPERATURES RETURNING...HOWEVER THE DEVELOPING UPPER RIDGE OVER
THE ROCKIES WILL BE WEAK AS IT IS SANDWICHED BETWEEN UPPER LOWS
OVER THE MS RIVER VALLEY AND WEST COAST. THIS SHOULD PREVENT A
RETURN OF NEAR RECORD HIGHS AND LEAVE US WITH ONLY ABOVE NORMAL
HIGHS. ENJOY.

HENNIG

&&

.FIRE WEATHER...
VERY HOT AND DRY CONDITIONS TODAY AND TOMORROW COMBINED WITH
INCREASING WINDS MEAN A RETURN OF CRITICAL FIRE WEATHER ACROSS A
LARGE PORTION OF THE AREA. WINDS WILL BE GENERALLY 15 TO 25 MPH
TODAY AND 20 TO 30 MPH MONDAY...EXCEPT IN THE GUADALUPE
MOUNTAINS WHERE WINDS WILL BE STRONGER...AND CAUTION SHOULD BE
PAID TO THE EXTREME HEAT THAT COULD GREATLY ADD STRESS ON
RESPONDERS THROUGH TUESDAY. RELATIVE HUMIDITY RECOVERY WILL
GENERALLY BE GOOD TO EXCELLENT EAST OF A DRYLINE AND FAIR TO POOR
WEST OF THE DRYLINE...WHICH WILL RARELY MOVE MUCH FURTHER WEST
THAN MIDLAND DURING THE OVERNIGHT HOURS THE NEXT FEW NIGHTS.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT IN THE
EASTERN PERMIAN BASIN BUT OTHERWISE NO RAINFALL IS EXPECTED. A
COLD FRONT WILL APPROACH THE AREA ON WEDNESDAY AND MOVE THROUGH ON
THURSDAY HELPING DECREASE THE WINDS AND TEMPS THUS IMPROVING THE
FIRE WEATHER SITUATION SOME.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              98  62 100  63  /   0   0   0   0
CARLSBAD NM               100  59  99  60  /   0   0   0   0
DRYDEN TX                 103  66 103  68  /   0   0   0   0
FORT STOCKTON TX          102  63 102  64  /   0   0   0   0
GUADALUPE PASS TX          91  64  83  59  /   0   0   0   0
HOBBS NM                   97  55  98  58  /   0   0   0   0
MARFA TX                   88  45  90  50  /   0   0   0   0
MIDLAND INTL AIRPORT TX   102  60 100  61  /   0   0   0   0
ODESSA TX                  99  62 101  63  /   0   0   0   0
WINK TX                   107  54 105  60  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM 11 AM TO 8 PM MDT MONDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8
     PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES... ANDREWS...
     BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
     ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
     SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM
     MDT/ MONDAY FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
     SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...
     DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
     GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA
     PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
     REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN
     HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

12/10
Hazardous weather outlook, May 8, 3:41 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
341 AM CDT SUN MAY 8 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-082015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
341 AM CDT SUN MAY 8 2011 /241 AM MDT SUN MAY 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED THIS AFTERNOON AND THIS EVENING ACROSS SOUTHEAST
NEW MEXICO AND MUCH OF WEST TEXAS. BREEZY TO WINDY CONDITIONS
ALONG WITH RELATIVE HUMIDITIES DROPPING TO 3 TO 7 PERCENT ARE
EXPECTED BY AFTERNOON THROUGH MID EVENING. A RED FLAG WARNING IS
IN EFFECT THIS AFTERNOON THROUGH MID EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED MONDAY AFTERNOON AND MONDAY EVENING AND TUESDAY
AFTERNOON AND TUESDAY EVENING ACROSS SOUTHEAST NEW MEXICO AND
MUCH OF WEST TEXAS. BREEZY TO WINDY CONDITIONS ALONG WITH RELATIVE
HUMIDITIES DROPPING TO 3 TO 10 PERCENT ARE EXPECTED BOTH DAYS.
A RED FLAG WARNING IS IN EFFECT MONDAY AFTERNOON AND EVENING.
A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON AND EVENING.

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED
IN THE GUADALUPE MOUNTAINS MONDAY THROUGH EARLY MONDAY EVENING.
A HIGH WIND WARNING IS IN EFFECT.

SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 4:00 AM CDTHigh Wind WatchMAF25 hr
May 8, 4:15 AM CDTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more35 hr

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.